MAUDE Adverse Event Report: COOK INC COOK SPECTRUM TURBO-JECT; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC COOK SPECTRUM TURBO-JECT; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number G34548
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device name: turbo-ject® double lumen minocycline/rifampin over-the-wire power-injectable picc.Initial reporter occupation: ir lead tech.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the orange hub of a turbo-ject® double lumen minocycline/rifampin over-the-wire power-injectable picc completely disconnected from the extension tubing.Consequently, the patient required an additional procedure under general anesthesia to replace the device.The device was used for infusion of "milrinone and ns" and failed during infusion at bedside.The user facility has stated that either sutures, wing guards, or a trial glue securement device were used to secure the device to the patient and that they generally wrap the devices for all patient's unless they are an inactive icu patient.No other adverse effects to the patient have been reported.A previous event regarding this patient is reported under the same patient identifier, (b)(6).
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.(b)(6) hospital in the united states informed cook that the hub of a cook spectrum turbo-ject power-injectable picc from lot 13843888 was disconnected from the line.The patient required a replacement device under general anesthesia and there was no reported adverse effects due to this occurrence.A review of the complaint history, device history record, instructions for use (ifu), and quality control procedures, as well as a visual inspection of a provided photo of the complaint device, were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.The customer did send a photo of the failed device.The picture shows that the 4fr orange bat wing hub separated from the extension tubing.Additionally, a document based investigation evaluation was performed.Cook reviewed the device master record and found that sufficient controls are in place to detect this failure mode prior to release.The device is shipped with instruction for use (ifu) which provides the following information to the user related to the reported failure mode: intended use: ¿the cook spectrum turbo-ject picc is indicated for multiple injections of contrast media through a power injector.The maximum pressure limit setting for power injectors used with the spectrum turbo-ject picc may not exceed 325 psi and the flow rate may not exceed the maximum flow rate indicated, as shown on the following table.¿ warnings: ¿ the safe and effective use of spectrum turbo-ject picc lines with power injector pressures set above 325 psi has not been established.¿ do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.¿ to safely use spectrum turbo-ject picc lines with a power injector, the technician/health care professional must verify: ¿ the catheter lumen has ¿ct¿ on the hub to indicate the lumen is power injectable.¿ prior to use that the maximum pressure limit is set at or below 325 psi and that the maximum flow rate is at or below that which is listed on the catheter.Dynamic and static pressure test results are shown in the following table.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.A review of the device history record (dhr) was also conducted as a part of the investigation to check for failure related nonconformances and additional complaints.The dhr for the complaint lot and related subassembly lots records no relevant non-conformances.A database search for complaints on the reported lot found two additional complaints (reported under medwatch #:1820334-2021-01787 and medwatch #:1820334-2021-01964) from the same customer for the same failure mode.Both investigation conclusions refer to the same capa.It was concluded that no nonconforming product form this lot exists in house or in the field.There is no indication the device was manufactured out of specification.This product failure was previously investigated under a capa.The capa investigation found that the root cause is related to inadequate flexural strength in a previous hub design change.Investigation further found that the devices were manufactured to specification and there was no evidence of lot-related issues.The appropriate internal personnel have been notified.Per the risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK SPECTRUM TURBO-JECT
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key11995479
Report Number1820334-2021-01507
Device Sequence Number16355706
Product Code LJS
UDI-Device Identifier00827002345485
UDI-Public(01)00827002345485(17)230208(10)13843888
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K133634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2023
Device Model NumberG34548
Device Catalogue NumberUPICDS-4.0-CT-NT-ABRM-1111
Device Lot Number13843888
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 06/01/2021
Supplement Date Received by Manufacturer04/18/2022
Initial Report FDA Received Date06/14/2021
Supplement Report FDA Received Date05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age7 MO
Patient SexMale